How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Anthony Osula Your Own Question
Anthony Osula
Anthony Osula, General Physician
Category: Medical
Satisfied Customers: 58
Experience:  MB ChB DRCOG
106915327
Type Your Medical Question Here...
Anthony Osula is online now

I am on clarithromycin and have just experienced a heart

This answer was rated:

I am on clarithromycin and have just experienced a heart rate of 100, breathlessness, nausea and dizziness.
Assistant: Do you know if your family has a history of heart disease? In general, how would you describe your health lately?
Customer: No family history. I have been on Prozac, but had to come off it last December due to QT interval.
Assistant: Anything else in your medical history you think the Doctor should know?
Customer: No

Hi, I'm Dr osula, Is this the first time you've taken the drug?

Customer: replied 6 days ago.
No, have been on it since Friday.

Did you have the same symptoms sine friday then?

Customer: replied 6 days ago.
No, just mild diarrhoea. But about an hour after this evening's dose , experienced this

ok, whats the heart rate now and do you still feel breathless?

Do you have any preesxiting lung or heart issues?

Customer: replied 6 days ago.
Heart rate 77 ish, not too breathless. My usual resting rate is 60 or below. Have asthma.
Customer: replied 6 days ago.
Had a problem with QT interval December 2018, which they assumed was side effect of Prozac. No longer on any anti depressants

Ok, thats good, so this means you're stable.

In that case, you might assume it could be the ciprofloxacin. I'll advise to not take any further dose.

Call your Dr tomorrow, so they can change ciprofloxacin to an alternative, as this drug is also known to cause achilles tendon rupture and joint pains.

Customer: replied 6 days ago.
Ok thank you. I didn't want to bother NHS direct.

Ok, thats good, so this means you're stable.

In that case, you might assume it could be the clarithromycin. I'll advise to not take any further dose.

Call your Dr tomorrow, so they can change clarithromycin to an alternative

Anthony Osula and other Medical Specialists are ready to help you

Sorry I meant clarithromycin not ciprofloxacin!

 

What is the drug for? so I can suggest alternatives